Alert archive / North Carolina / River Flood Warnings in 2016
River Flood Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Oct 10, 2016, 2:10 AM EDT for Halifax County, Northampton County, North Carolina. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2016, 2:10 AM EDT (06:10 UTC)
- Expired
- Oct 10, 2016, 8:22 PM EDT
- In force
- 18 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Halifax County, NC, Northampton County, NC
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Roanoke River at Roanoke Rapids (RRDN7). The gauge peaked at 9.01 ft at Oct 10, 2016, 3:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02080500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
654
WGUS42 KRAH 100610
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH, NC
210 AM EDT MON OCT 10 2016
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC083-131-101810-
/O.NEW.KRAH.FL.W.0033.161010T0610Z-161011T0022Z/
/RRDN7.1.ER.161010T0515Z.161010T1200Z.161010T1222Z.NO/
210 AM EDT MON OCT 10 2016
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Lower Roanoke River At Roanoke Rapids.
* until this evening, or until the warning is cancelled.
* At 1:45 AM Monday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Roanoke River
Roanoke Rapids 9 9.0 Mon 02 AM 9.0 7.5 7.8 8.3 8.2
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 43.84
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$2 follow-up statements
296
WGUS82 KRAH 100710
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 AM EDT MON OCT 10 2016
...The Flood Warning continues for the following rivers in North
Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC083-131-101910-
/O.EXT.KRAH.FL.W.0033.000000T0000Z-161011T0000Z/
/RRDN7.1.ER.161010T0515Z.161010T0645Z.161010T1200Z.NO/
310 AM EDT MON OCT 10 2016
The Flood Warning continues for
the Lower Roanoke River At Roanoke Rapids.
* At 2:45 AM Monday the stage was 9.0 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will remain around 9.0 feet this morning, then fall
to below flood stage later today.
this morning.
* Impact...At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Mon Tue Wed Thu Fri
Roanoke River
Roanoke Ra 9 9.0 Mon 03 AM 9.0 7.7 8.1 8.3 8.2
To convert the above stage readings to above mean sea level (ft), add
the following to the stage: 43.84
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
26061
WGUS82 KRAH 101758
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
158 PM EDT MON OCT 10 2016
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
...The Flood Warning continues for the following rivers in North
Carolina...
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC083-131-101828-
/O.CAN.KRAH.FL.W.0033.000000T0000Z-161011T0000Z/
/RRDN7.1.ER.161010T0515Z.161010T0645Z.161010T0715Z.NO/
158 PM EDT MON OCT 10 2016
The Flood Warning is cancelled for
the Lower Roanoke River At Roanoke Rapids.
* At 12:45 PM Monday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* fell below flood stage at 3:15 AM Monday.
* Forecast...The river will remain around 8.5 feet this week.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Roanoke River
Roanoke Rapids 9 8.6 Mon 01 PM 8.9 8.9 8.9 8.9 8.9
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-110558-
/O.EXT.KRAH.FL.W.0032.000000T0000Z-000000T0000Z/
/SCON7.1.ER.161009T1522Z.161011T0000Z.000000T0000Z.NO/
158 PM EDT MON OCT 10 2016
The Flood Warning continues for
the Lower Roanoke River Near Scotland Neck.
* At 1:00 PM Monday the stage was 28.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 29.3 feet
tonight, then begin falling very slowly.
* Impact...At 28.0 feet, Minor flooding begins, especially on the left
bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Roanoke River
Scotland Neck 28 28.9 Mon 01 PM 29.3 29.0 28.5 28.2 28.0
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 10, 1:45 AM EDT, 25 minutes earlier.
Area forecast discussion, Oct 10, 1:45 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
145 AM EDT MON OCT 10 2016
.SYNOPSIS...
Canadian high pressure will extend across the eastern U.S.
through mid-week.
&&
.NEAR TERM /UNTIL 8 AM THIS MORNING/...
As of 759 PM Sunday...
Residual flooding from Hurricane Matthew persists across portions
of central NC...
With Post-Tropical Cyclone Matthew pulling farther and farther away
from the NC coast, pressure gradient will continue to relax as
Canadian high pressure builds east into the region. Winds have
dropped off considerably over the past couple of hours with most
locations now reporting sustained winds less than 10kts and even a
handful of sites reporting calm winds. CAA will support the coolest
night of the young Fall season thus far, with lows Monday morning
expected to be in the 42-47F range.
&&
.SHORT TERM /TODAY AND TONIGHT/...
As of 1215 PM Sunday...
Strong synoptic subsidence will prevail across the region as an
upper level ridge builds eastward over the Mid-Atlantic and a dry
surface ridge axis extends southward into the region from the Great
Lakes. Expect dry conditions, a N/NNE breeze at 10-15 kt, and
slightly below normal highs in the mid/upper 60s. Expect lows
similar to albeit slightly cooler than tonight, in the lower to mid
40s, coolest in rural and low-lying areas. -Vincent
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 249 PM Sunday...
High pressure centered over New England will wedge in to the area
through Wednesday. Flow aloft becomes quasi-zonal and progressive
through the latter half of the week. Weakening cold front will
approach the area Thursday. Dry passage likely as limited moisture
return expected with westerly flow aloft and northerly flow at the
surface. Cool high pressure will extend in to the area from the
north Friday and through the weekend. Models indicate a shortwave
crossing the area on Saturday, but again, moisture will be limited.
Temperatures generally near normal, in the low to mid 70s, with the
warmest day on Thursday ahead of the front.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 145 AM Monday...
Continental polar high pressure will build SEWD into NC and yield
VFR conditions, in mainly clear skies, through the TAF period.
Cold air advection associated with the incoming/building high
pressure will result in as much as 30-40 kts of NNELY flow just
above the surface this morning, which will manifest first as
marginal low level wind shear conditions in the presence of a
shallow nocturnal inversion until diurnal heating and mixing
develop and break the inversion by mid-morning, and then as brief
breeziness/gustiness of the surface wind in the several hours
thereafter (after diurnal heating/mixing initiates).
Outlook: Low level flow around the surface high will assume a
more ELY component by Tue-Wed, at which time the occurrence of
MVFR ceilings will be possible, particularly at ERN TAF sites.
&&
.HYDROLOGY...
As of 1215 PM Sunday...
Rainfall totals as high as 10-15" yesterday continue to produce
widespread river flooding on the lower reaches of the Neuse and Cape
Fear rivers, which will continue well into next week. For details,
see www.weather.gov/ahps2
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...CBL
SHORT TERM...VINCENT
LONG TERM...SEC
AVIATION...MWS
HYDROLOGY...MLMHazardous weather outlook, Oct 9, 6:11 PM EDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 611 PM EDT SUN OCT 9 2016 NCZ007-021>025-038-039-073-083-102215- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- STANLY-ANSON- 611 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-026>028-040>043-074>078-084>086-088-089-102215- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE- JOHNSTON-WILSON-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 611 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. RESIDUAL FLOODING FROM MATTHEWS RAINFALL WILL CONTINUE TO SLOWLY RECEDE. ALL MAJOR AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGHOUT THIS UPCOMING WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MOST OF THE MAJOR AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGHOUT THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 10:32 PM EDT | Areal Flood Warning | RAH | Cumberland, Edgecombe, Franklin, Halifax, Harnett, Hoke and 11 more | 24 hr |
Nearby
River Flood Warnings in North Carolina, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.